A consistent nonparametric test for serial independence

Research output: Contribution to journalArticle

29 Scopus citations

Abstract

We propose a nonparametric test for serial independence against serial dependence of fixed order that is consistent against all such alternatives. The conditions required are weak, the asymptotic distribution under the null is χ21, and the test works regardless of the underlying distribution. Also included are a nuisance parameter result, Monte Carlo simulations, a theoretical efficiency study, an empirical example, and a review of possible extensions. In addition, we derive a similar consistent test for lack of serial dependence of order one against serial dependence of order one.

Original languageEnglish (US)
Pages (from-to)205-231
Number of pages27
JournalJournal of Econometrics
Volume84
Issue number2
DOIs
StatePublished - Jun 1998

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'A consistent nonparametric test for serial independence'. Together they form a unique fingerprint.

  • Cite this